Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 9, NWS Billings, MT

March 4, 2007Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Mar 4, 2007, 3:31 AM MST for Stillwater County, Sweet Grass County, Montana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 3:31 AM MST (10:31 UTC)
Expired
Mar 4, 2007, 12:00 PM MST
In force
8 hr
Issued by
NWS Billings, MT

Counties Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 83 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 041031
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
331 AM MST SUN MAR 4 2007

.LOW PRESSURE OVER THE CANADIAN BORDER COMBINED WITH HIGH PRESSURE
OVER SOUTHEAST IDAHO WILL CREATE FAVORABLE CONDITIONS FOR STRONG
WINDS ACROSS THE BEARTOOTH FOOTHILLS THROUGH AT LEAST MID DAY. 

MTZ066-041900-
/O.NEW.KBYZ.WI.Y.0009.070304T1031Z-070304T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
331 AM MST SUN MAR 4 2007

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

SOUTHWEST WINDS HAVE BEEN GUSTING TO NEAR 60 MPH OVERNIGHT NEAR
NYE. THE STRONG WINDS WILL REACH SUSTAINED SPEEDS OF 25 TO 40 MPH
AT TIMES WITH GUSTS TO 60 MPH POSSIBLE THROUGH AT LEAST NOON. THE
STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH
OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. THE 
WINDS ARE EXPECTED TO GRADUALLY DECREASE THIS AFTERNOON.

$$
2 follow-up statements
000 
WWUS75 KBYZ 041658
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
958 AM MST SUN MAR 4 2007

.LOW PRESSURE ALONG THE CANADIAN BORDER COMBINED WITH HIGH
PRESSURE OVER SOUTHEAST IDAHO WILL CREATE FAVORABLE CONDITIONS
FOR STRONG WINDS ACROSS THE BEARTOOTH FOOTHILLS THROUGH MID DAY.

MTZ066-041900-
/O.CON.KBYZ.WI.Y.0009.000000T0000Z-070304T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
958 AM MST SUN MAR 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

SOUTHWEST WINDS HAVE BEEN GUSTING TO 60 MPH THIS MORNING NEAR
NYE. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH NOON. THE WINDS ARE EXPECTED TO DECREASE SOME
THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE
STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. THE
WINDS ARE EXPECTED TO GRADUALLY DECREASE THIS AFTERNOON.

$$
000 
WWUS75 KBYZ 041846
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1146 AM MST SUN MAR 4 2007

MTZ066-042000-
/O.EXP.KBYZ.WI.Y.0009.000000T0000Z-070304T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1146 AM MST SUN MAR 4 2007

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON MST TODAY. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE
EXPECTED THE REST OF THE DAY. THESE WINDS WILL BE JUST BELOW
ADVISORY CRITERIA. THE WINDS WILL STAY AT THESE FORECAST SPEEDS
THROUGH THE NIGHT AS WELL.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:17 AM MST, 14 minutes earlier.

Area forecast discussion, Mar 4, 3:17 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
317 AM MST SUN MAR 4 2007

.SHORT TERM...VALID FOR TDY AND MON...

FORECAST AREA WILL BE UNDER INFLUENCE OF RIDGE FOR SHORT TERM
PERIOD. TEMPS SHOULD BE OVER SEASONAL AVERAGES. RAISED TEMPS A BIT
FROM INHERITED FORECAST ACROSS MAINLY WESTERN ZONES TODAY BASED
ON A TEMP INCREASE IN 850-700MB LAYER. EASTERN ZONES WHICH HAVE
SOME SNOW COVER YET MAY BE SLOW TO MIX SO WILL KEEP FORECAST HIGHS
AROUND OR SLIGHTLY UNDER GUIDANCE.

WINDS IN GAP FLOW AREAS STILL BLOWING HARD OVERNIGHT WITH GUSTS TO
60 MPH AT NYE NOTED SEVERAL TIMES. GRADIENT IS STRONGER THAN
PROGGS FORECASTED AS LOW PRESSURE OVER CANADA A LITTLE FURTHER
SOUTH THAN MODELS SUGGESTED. REALLY DOES NOT LOOK TO DIFFERENT
THAN YESTERDAY. WILL ISSUE WIND ADVISORY FOR NYE AREA THROUGH AT
LEAST MORNING. GRADIENT MAY LET UP BY MIDDAY. EXPECT LIVINGSTON TO
REMAIN JUST UNDER CRITERIA...WILL ADJUST AS NECESSARY.

ON MONDAY...SURFACE TROUGH SETS UP ACROSS FORECAST AREA SO BASIC
PREMISE IS WELL ABOVE NORMAL TEMPS IN WEST WITH POSSIBLE BACK DOOR
COLD AIR IN FAR NORTHEAST. LATE MONDAY INTO MONDAY NIGHT SHORT
WAVE TROUGH WORKS ITS WAY OVER LONG WAVE RIDGE. LOWER LEVELS LOOK
DRY...BUT ENOUGH ENERGY TO INCLUDE SOME LOW POPS OVER HIGHER
TERRAIN WEST FOR NOW. TESAR

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

MODELS CONTINUE TO BE IN REASONABLY GOOD AGREEMENT THROUGH THE
EXTENDED AND REMAIN IN LINE WITH PREVIOUS RUNS...SO NO NEED FOR
MANY CHANGES THIS PACKAGE. THE UPPER RIDGE AXIS WILL SHIFT EAST OF
THE AREA WEDNESDAY...LEAVING FAST SOUTHWEST FLOW OVER THE AREA FOR
THURSDAY. MOISTURE PLUME...ALTHOUGH NOT VERY PRONOUNCED...WILL BE
POINTED AT THE ABSAROKA MOUNTAINS BRINGING THE BEST CHANCE OF
PRECIPITATION THURSDAY. FLOW TURNS WEST NORTHWEST ON FRIDAY AFTER
AN UPPER TROUGH PASSES THROUGH THE AREA. MOISTURE WILL BE ON THE
DECREASE...LEAVING MUCH OF THE ARE DRY. A DIRTY RIDGE WILL THEN
START TO HEAD INTO THE AREA SATURDAY AND HANG AROUND INTO SUNDAY.
THERE COULD BE ENOUGH MOISTURE PRESENT FOR SHOWERS OVER THE
ABSAROKA AND BEARTOOTHS DURING THIS TIME AND WILL GO WITH NEAR
CLIMATOLOGY POPS.

TEMPERATURES WILL LIKELY REMAIN QUITE MILD THROUGH THE EXTENDED.
GIVEN CLOUDS AND BREEZY CONDITIONS...NIGHT TIME TEMPERATURES WILL
LIKELY BE WARMER THAN MODEL GUIDANCE AND HAVE NUDGED VALUES UP A
LITTLE MORE. ALSO BUMPED MAX TEMPERATURES UP SLIGHTLY A FEW DAYS
TO STAY IN LINE WITH LATEST MODEL TRENDS. MOORE

&&

.AVIATION...

CLOUDS BANKED OVER THE ABSAROKA AND BEARTOOTH RANGE WILL RESULT IN
MOUNTAIN OBSCURATION THROUGH THE MORNING...THE CLOUDS SHOULD THEN
BEGIN TO THIN OUT LATE IN THE AFTERNOON. OTHERWISE VRF CONDITIONS WILL
PREVAIL AS MID AND HIGH LEVEL CLOUDS ARE EXPECTED. MOORE

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 054 033/055 034/053 034/053 034/050 029/048 029/050
    0/B 00/B    00/B    01/N    22/W    20/B    00/B
LVM 047 028/048 034/053 035/050 030/048 025/047 028/047
    0/N 00/N    00/B    02/W    22/W    21/B    10/N
HDN 054 030/056 028/054 027/057 033/051 029/050 026/051
    0/B 00/B    00/B    00/B    22/W    20/B    00/B
MLS 045 024/044 025/051 028/054 032/048 027/047 025/047
    0/U 00/B    00/B    00/B    22/W    00/B    00/B
4BQ 048 026/047 027/051 029/056 031/052 028/049 024/050
    0/U 00/B    00/B    00/B    22/W    20/B    00/U
BHK 042 022/040 023/048 026/050 028/045 025/046 023/045
    0/U 00/B    00/B    00/B    22/W    00/B    00/B
SHR 048 021/050 025/051 026/053 030/051 026/049 021/049
    0/U 00/B    00/B    00/B    22/W    20/B    00/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY FOR ZONE 66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 3, 3:16 PM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
316 PM MST SAT MAR 3 2007

MTZ028>042-056>058-063-064-067-068-WYZ098-099-042300-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
316 PM MST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ065-066-042300-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
316 PM MST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED IN THE LIVINGSTON AND NYE AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.